# SDR 2013FA0000291

- Difficulty date: May 20, 2013
- Submitted: May 22, 2013
- Operation: General aviation
- Aircraft: N851ST
- Make and model: Cirrus SR20
- Aircraft serial: 1706
- Aircraft time: 2,890 hours
- Engine: Cont IO360ES
- Engine time: 3,116 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Condition: Failed
- Location: Magneto
- Part time: 893 hours
- Component: Magneto
- Component part number: BL5005563
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

DURING GROUND RUN-UP PRIOR TO TAKEOFF, AS PILOT CYCLED TO RT MAGENTO, ENGINE ATTEMPTED TO CUT-OUT BUT PILOT WAS ABLE TO KEEP RUNNING BY SWITCHING MAGNETO SWITCH BACK TO "BOTH".  FLIGHT CREW RETURNED TO RAMP AND SQUAWKED ACFT FOR DEAD MAGNETO ON RT SIDE.  MX PERSONNEL REMOVED RT MAGNETO FROM ENGINE TO DISCOVER MAGNETO COIL LEAD TERMINAL END HAD BEEN BROKEN OFF FROM THE ATTACHED POINT AT THE POINT ASSEMBLY.
